Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 264, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 12, 2021, 9:00 PM EDT for 5 counties in Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 9:00 PM EDT (01:00 UTC)
- Expired
- Aug 12, 2021, 10:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 9:05 PM EDT | TSTM WND DMG | 1 Sse Hazelton, OH | MULTIPLE TREES DOWN BETWEEN SHERRODSVILLE AND LEESVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
358
WUUS51 KPBZ 130100
SVRPBZ
OHC019-029-067-081-157-130200-
/O.NEW.KPBZ.SV.W.0264.210813T0100Z-210813T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
900 PM EDT Thu Aug 12 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northwestern Harrison County in east central Ohio...
Northern Jefferson County in east central Ohio...
Southwestern Columbiana County in east central Ohio...
Carroll County in east central Ohio...
Northeastern Tuscarawas County in east central Ohio...
* Until 1000 PM EDT.
* At 900 PM EDT, a severe thunderstorm was located near Dennison, or
near Uhrichsville, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Carrollton, Minerva, Dennison, Augusta, Salineville, Malvern,
Mineral City, Bergholz, Amsterdam, Hanoverton, Bowerston, and
Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4059 8145 4065 8129 4065 8124 4068 8124
4073 8111 4073 8109 4074 8108 4081 8091
4052 8064 4036 8131
TIME...MOT...LOC 0100Z 248DEG 18KT 4048 8131
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
920
WWUS51 KPBZ 130119
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
919 PM EDT Thu Aug 12 2021
OHC019-029-067-081-157-130200-
/O.CON.KPBZ.SV.W.0264.000000T0000Z-210813T0200Z/
Harrison OH-Jefferson OH-Columbiana OH-Carroll OH-Tuscarawas OH-
919 PM EDT Thu Aug 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN HARRISON...NORTHERN JEFFERSON...SOUTHWESTERN
COLUMBIANA...CARROLL AND EAST CENTRAL TUSCARAWAS COUNTIES...
At 918 PM EDT, a severe thunderstorm was located near Carrollton,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Carrollton, Augusta, Salineville, Bergholz, Amsterdam, Hanoverton,
Bowerston, Irondale, Dellroy, Sherrodsville, Leesville, and
Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4051 8130 4057 8125 4061 8120 4062 8118
4067 8110 4069 8108 4073 8105 4081 8091
4052 8064 4036 8130
TIME...MOT...LOC 0118Z 252DEG 40KT 4051 8103
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$941
WWUS51 KPBZ 130135
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
935 PM EDT Thu Aug 12 2021
OHC019-029-067-081-157-130200-
/O.CON.KPBZ.SV.W.0264.000000T0000Z-210813T0200Z/
Harrison OH-Jefferson OH-Columbiana OH-Carroll OH-Tuscarawas OH-
935 PM EDT Thu Aug 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN HARRISON...NORTHERN JEFFERSON...SOUTH CENTRAL
COLUMBIANA...SOUTHEASTERN CARROLL AND EAST CENTRAL TUSCARAWAS
COUNTIES...
At 935 PM EDT, a severe thunderstorm was located 10 miles southwest
of Wellsville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Carrollton, Salineville, Bergholz, Amsterdam, Bowerston, Irondale,
Dellroy, Sherrodsville, Leesville, Summitville, Hammondsville, and
Mechanicstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4059 8114 4064 8102 4073 8085 4052 8064
4036 8130 4051 8130
TIME...MOT...LOC 0135Z 252DEG 31KT 4054 8083
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$014
WWUS51 KPBZ 130141
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
941 PM EDT Thu Aug 12 2021
OHC067-157-130151-
/O.CAN.KPBZ.SV.W.0264.000000T0000Z-210813T0200Z/
Harrison OH-Tuscarawas OH-
941 PM EDT Thu Aug 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARRISON AND EAST
CENTRAL TUSCARAWAS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
LAT...LON 4059 8094 4065 8090 4073 8085 4052 8064
4046 8088 4054 8096
TIME...MOT...LOC 0141Z 248DEG 18KT 4055 8079
$$
OHC019-029-081-130200-
/O.CON.KPBZ.SV.W.0264.000000T0000Z-210813T0200Z/
Jefferson OH-Columbiana OH-Carroll OH-
941 PM EDT Thu Aug 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN JEFFERSON...SOUTH CENTRAL COLUMBIANA AND EAST CENTRAL
CARROLL COUNTIES...
At 941 PM EDT, a severe thunderstorm was located 8 miles southwest of
Wellsville, moving east at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Salineville, Bergholz, Irondale, Summitville, and Hammondsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4059 8094 4065 8090 4073 8085 4052 8064
4046 8088 4054 8096
TIME...MOT...LOC 0141Z 248DEG 18KT 4055 8079
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 8:16 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 12, 8:16 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 816 PM EDT Thu Aug 12 2021 .SYNOPSIS... Warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage on Friday evening. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Numerous showers and thunderstorms should persist through this evening in conjunction with a crossing trough. Converging sly flow, with dewpoint values in the low to mid 70s, is providing sufficient moisture feed for strong updraft development given ML CAPE values in excess of 2000 J/kg, south of the I-80 corridor. Progressive mid level wind combined with available DCAPE values > 1000 J/kg should continue the damaging wind threat for the remainder of this evening, mostly for locations along and south of I-70. In addition, training storms and overall convective orientation trends should support increasing flooding concerns across this particular region as well. With loss of diurnal heating and the departing trough, severe trends should gradually wane from north to south through midnight. As such, convection chances, mainly in the form of showers, will continue overnight as overall ascent improves with the encroaching upr trough/cold front. Expect lows again around 70 F given the abundant llvl moisture plaguing the region. &&restrictions .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Friday's convection largely depends on the trends upstream as the pattern favorable for northwest flow and a series of MCS's moving through the forecast area continues. The upper level pattern does indicate some support aloft as the trough dips further south owing to stronger organization and development. Will expect destabilization Friday afternoon again with the approach of another MCS with better organization. Timing however, is quite difficult and confidence is low. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Friday night will feature the cold front pushing though ahead of a strong upper level trough digging south through the Great Lakes Region bringing an end to the unsettle weather by Saturday. High pressure will settle in behind bringing a cooler airmass and temperatures returning to seasonal or just below seasonal values. The western side of the high will move into the area by Monday and Tuesday allowing from warm and moist return flow to once again flow back into the region. This will bring active weather to the region to end the extended period. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Ongoing convection associated with a crossing trough should support local IFR restrictions, with thunderstorm coverage waning from north to south through midnight. Broad ascent within upper troughing should support additional showers and associated, local MVFR cigs overnight through early Friday. Additional thunderstorm development is anticipated again Friday afternoon. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat as a cold front moves through the area. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 12, 7:57 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 757 PM EDT Thu Aug 12 2021 OHZ048-057>059-068-069-PAZ007>009-013-015-016-WVZ004-012-021-509>514- 140000- Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Clarion-Jefferson PA-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 757 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Isolated incidents of damaging wind are possible in severe storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected Friday, with isolated incidents of damaging wind possible in strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-049-050-PAZ014-020>023-029-031-073>076-WVZ001>003-140000- Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio- 757 PM EDT Thu Aug 12 2021 ...SEVERE THUNDERSTORM WATCH 433 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected Friday, with isolated incidents of damaging wind possible in strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 12, 8:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 2 SE CECIL 40.31N 80.14W
08/12/2021 WASHINGTON PA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN AROUND CECIL
TOWNSHIP
&&
EVENT NUMBER PBZ2102157
BROWNLocal storm report, Aug 12, 8:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 1 NW KINLOCK 40.56N 79.74W
08/12/2021 WESTMORELAND PA TRAINED SPOTTER
REPORT OF LARGE TREE BRANCHES DOWN.
&&
EVENT NUMBER PBZ2102158
JFLocal storm report, Aug 12, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 2 WSW SALINA 40.51N 79.53W
08/12/2021 WESTMORELAND PA TRAINED SPOTTER
REPORT OF UPROOTED TREES IN THE AREA.
&&
EVENT NUMBER PBZ2102160
JFLocal storm report, Aug 12, 8:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 1 WNW HICKORY 40.31N 80.34W
08/12/2021 WASHINGTON PA 911 CALL CENTER
SEVERAL TREES DOWN IN THE AREA... INCLUDING ON
BURGETTSTOWN RD IN MT PLEASANT TOWNSHIP
&&
EVENT NUMBER PBZ2102160
BROWNLocal storm report, Aug 12, 8:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG EASTBROOK 41.04N 80.28W
08/12/2021 LAWRENCE PA SOCIAL MEDIA
REPORT OF MANY TREES DOWN AND CORN FIELD DESTROYED.
TIME ESTIMTAED BASED ON RADAR.
&&
EVENT NUMBER PBZ2102162
JFLocal storm report, Aug 12, 8:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG OSBORNE 40.53N 80.17W
08/12/2021 ALLEGHENY PA 911 CALL CENTER
TREES AND POWER LINES DOWN AT THE INTERSECTION OF
BEAVER ST AND GLEN MITCHELL RD
&&
EVENT NUMBER PBZ2102163
BROWNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:36 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 12, 8:39 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 51 min |
| Aug 12, 11:26 PM EDT | Special Weather Statement | PBZ | Noble | 34 min |
| Aug 12, 11:29 PM EDT | Special Weather Statement | PBZ | Harrison | 46 min |
| Aug 12, 11:43 PM EDT | Areal Flood Warning | PBZ | Jefferson | 92 min |
| Aug 13, 4:51 PM EDT | Special Weather Statement | PBZ | Muskingum | 39 min |
| Aug 13, 5:07 PM EDT | Special Weather Statement | PBZ | Noble | 38 min |
| Aug 13, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 47 min |
| Aug 13, 5:19 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Aug 13, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 39 min |
| Aug 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 31 min |
| Aug 13, 5:36 PM EDT | Special Weather Statement | PBZ | Muskingum | 39 min |
| Aug 13, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 45 min |
| Aug 13, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 34 min |
| Aug 13, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 47 min |
| Aug 13, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 27 min |
| Aug 13, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.